Alert archive / Idaho / Red Flag Warnings in 2011
Red Flag Warning 12, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Oct 4, 2011, 3:54 AM MDT for 7 counties in Idaho. It took effect at Oct 4, 2011, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2011, 3:54 AM MDT (09:54 UTC)
- In effect from
- Oct 4, 2011, 12:00 PM MDT
- Expired
- Oct 4, 2011, 7:37 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bonneville County, ID, Caribou County, ID, Franklin County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 80 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 3046 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
903 WWUS85 KPIH 040954 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 354 AM MDT TUE OCT 4 2011 ...RED FLAG WARNING FOR LIGHTNING IN SOUTHEAST IDAHO ZONE 413 FROM NOON TODAY UNTIL 9 PM MDT THIS EVNEING... IDZ413-042200- /O.NEW.KPIH.FW.W.0012.111004T1800Z-111005T0300Z/ CARIBOU RANGE/CARIBOU NF- 354 AM MDT TUE OCT 4 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 413... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF. * TIMING: NOON TODAY UNTIL 9 PM MDT. * THUNDERSTORMS: WIDELY SCATTERED THUNDERSTORMS * OUTFLOW WINDS: VARIABLE WIND GUSTS TO 40 MPH. * PRECIPITATION: THUNDERSTORMS MAY PRODUCE LOCAL .10 TO .20 INCH RAIN. * IMPACTS: NEW FIRE STARTS OR HOLD OVERS MAY BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
2 follow-up statements
006 WWUS85 KPIH 041956 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 156 PM MDT TUE OCT 4 2011 ...RED FLAG WARNING FOR LIGHTNING IN SOUTHEAST IDAHO ZONE 413 UNTIL 9 PM MDT THIS EVNEING... IDZ413-050300- /O.CON.KPIH.FW.W.0012.000000T0000Z-111005T0300Z/ CARIBOU RANGE/CARIBOU NF- 156 PM MDT TUE OCT 4 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 413... * AFFECTED AREA: IN IDAHO...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF. * TIMING: THROUGH 900 PM MDT. * THUNDERSTORMS: THUNDERSTORMS ON THE INCREASE FROM THE SOUTH LATE THIS AFTERNOON AND EVENING. * OUTFLOW WINDS: VARIABLE WIND GUSTS TO 40 MPH. * PRECIPITATION: THUNDERSTORMS MAY PRODUCE LOCAL .10 TO .20 INCH RAIN. * IMPACTS: NEW FIRE STARTS OR HOLD OVERS MAY BE POSSIBLE. && $$ HTTP://WEATHER.GOV/POCATELLO
866 WWUS85 KPIH 050137 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 737 PM MDT TUE OCT 4 2011 ...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 413 IS CANCELLED... IDZ413-050245- /O.CAN.KPIH.FW.W.0012.000000T0000Z-111005T0300Z/ CARIBOU RANGE/CARIBOU NF- 737 PM MDT TUE OCT 4 2011 ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 413... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING. EXPECT ANY THUNDERSTORM COVERAGE TO BE ISOLATED THE REST OF THIS EVENING. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Oct 3, 9:42 PM MDT, 6 hours 12 minutes earlier.
Area forecast discussion, Oct 3, 9:42 PM MDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 942 PM MDT MON OCT 3 2011 .UPDATE...EVENING CONVECTION CONTINUES IN WARM SOUTHERLY FLOW WITH ISOLATED THUNDERSTORMS. DUE TO RAPID MOVING NATURE OF STORMS...EXPECT TO CONTINUE TO SEE HIGHER WIND GUSTS NEAR CELLS OVERNIGHT. EXPECT LIGHTNING TO DIMINISH AFTER MIDNIGHT BUT SHOWERS WILL CONTINUE ON. DUE TO STRONG MIXING OF THE WINDS AND CLOUD COVER HAVE INCREASE OUR OVERNIGHT MINIMUM TEMPERATURES ACROSS THE AREA BY SOME 3 TO 6 DEGREES. PRESTON && .PREV DISCUSSION... /ISSUED 255 PM MDT MON OCT 3 2011/ DISCUSSION...WV IMAGERY SHOWS DEEP AMPLIFIED LOW OFF PACIFIC COAST. SOUTHERLY FLOW ACROSS THE GREAT BASIN IS HELPING TO KEEP TEMPS ELEVATED ABOVE NORMAL WITH POCKETS OF CONVECTION. SHOWERS HAVE ALREADY FORMED OVER THE EASTERN HIGHLANDS PER RADAR MOSAIC. VIS/IR IMAGERY SHOWS CONVECTIVE CLOUD SHIELD STARTED OVER CENTRAL MTNS. WILL KEEP SHOWERS WITH ISOLATED THUNDERSTORMS GOING IN FCST THROUGH THE EVENING. INSTABILITY DECREASES AFTER MIDNIGHT SO LEFT THUNDER OUT OF GRIDS. MODELS EJECT SHORTWAVE CURRENTLY IN BASE OF TROUGH NORTHEAST THROUGH THE GREAT BASIN ON TUESDAY. SFC LOW EJECTS ACROSS THE REGION WITH COLD FRONTAL PASSAGE EARLY ON TUESDAY. WINDS WILL REMAIN BREEZY TO WINDY ESPECIALLY AT HIGHER ELEVATIONS AHEAD OF THE FRONT. PRECIP BECOMES MORE WIDESPREAD AFTER PASSAGE OF THE FRONT ALSO HELPING TO KEEP TEMPERATURES WELL BELOW RECENT HIGHS. ANOTHER SHORTWAVE EJECTS ACROSS THE REGION TUESDAY NIGHT...KEEPING PRECIP GOING MOST AREAS. SNOW LEVELS BEGIN TO DROP LATE TUESDAY INTO TUESDAY NIGHT...AND HAVE KEPT THE INTRODUCTION OF SNOW AT HIGHER ELEVATIONS MAINLY ABOVE 9000 FT. BY MIDDAY WEDNESDAY...CENTER OF UPPER LOW HAS DROPPED TO OREGON COAST WITH LARGE SURFACE LOW SPREAD ACROSS IDAHO. DEEP PACIFIC MOISTURE SPREADS INLAND AND HAVE CONTINUED TREND OF PUSHING POPS HIGHER. SNOW LEVELS DROP TO ABOUT 8000 FT DURING THE DAY WEDNESDAY AND THEN TO BETWEEN 6500 AND 7500 FEET WEDNESDAY NIGHT AS CENTER OF UPPER LOW DROPS INTO NEVADA. FOR THURSDAY INTO FRIDAY UPPER LOW SHOWS SIGNS OF SPLITTING WITH GFS NOW FOLLOWING PREVIOUS ECMWF SOLUTION OF PUSHING NORTHERN SHORTWAVE NORTHEAST TOWARD THE DAKOTAS AND SOUTHERN LOW CUTTING OFF OVER 4 CORNERS REGION. BOTH SOLUTIONS MAINTAIN WRAP AROUND PRECIPITATION OVER THE REGION WITH BEST CHANCES OVER THE EASTERN HALF OF THE FCST AREA. HAVE TRENDED POPS SLIGHTLY LOWER THURSDAY NIGHT INTO FRIDAY. SNOW LEVELS CONTINUE TO DROP WITH THE COOLER AIR MASS BEHIND THE LOW BUT THE WRAP AROUND MOISTURE AND WARM COMPLICATE THE PATTERN. AT THIS POINT DO NOT BELIEVE THAT SNOW LEVELS WILL DROP MUCH BELOW 6000 FEET THROUGH THE DURATION OF THE EVENT. SNOW TOTALS THROUGH FRIDAY APPEAR TO RANGE BETWEEN 6 INCHES AND A FOOT MAINLY ABOVE 7500 FEET OVER A THREE DAY PERIOD. WILL CONTINUE TO ADVERTISE PATTERN CHANGE WITH SPECIAL WEATHER STATEMENT AND HOLD OFF ON ADVISORIES. UPPER LOW FINALLY EJECTS TOWARD THE GREAT PLAINS LATE SATURDAY INTO SUNDAY WITH TRAILING UPPER RIDGE MOVING OVER THE REGION. GUIDANCE REMAINS ON THE COOL SIDE FOR TEMPERATURES. SOME DIFFERENCES BETWEEN GFS AND ECMWF REGARDING ARRIVAL OF NEXT PACIFIC TROUGH...MAINLY HINGING ON PATH OF DEPARTING LOW. OPTED TO LEAVE FCST TRENDED TOWARD CLIMO AND GUIDANCE POPS FOR THE WEEKEND AND BEYOND. DMH AVIATION...VFR CONDITIONS WILL DOMINATE ALTHOUGH TONIGHT SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE THIS EVENING. SHOWERS WILL BE INCREASING TOWARD MORNING AND TUESDAY. SNOW LEVELS WILL FALL TO AROUND 9500-10000FT OVER THE CENTRAL MOUNTAINS WITH HIGHER LEVELS TO THE EAST. ALL SITES WILL LIKELY SEE SCATTERED TO BROKEN LOWER CLOUDS TOMORROW. KSUN IS THE ONLY SITE THAT MAY APPROACH OR ACTUALLY SEE MVFR CONDITIONS. GUSTY SOUTHERLY WINDS WILL AFFECT MANY LOCATIONS THROUGHOUT THE PERIOD...ALTHOUGH KSUN SHOULD SEE THE USUAL NIGHTTIME WIND SHIFT WITH THE CAVEAT OF SPEEDS BEING LIGHTER AND MORE VARIABLE. KEYES FIRE WEATHER...SHOWERS WILL BE INCREASING IN THE NEXT 24 HOURS AS THE FIRST WAVE SPINNING AWAY FROM A LARGE OFFSHORE SYSTEM COMES OUR WAY. GUSTY WINDS WITH GUSTS OF 25-35 MPH IF NO HIGHER CONTINUING THROUGH THIS EVENING. WINDS SHOULD DIE DOWN A BIT EXCEPT AT RIDGETOP AND ACROSS THE SOUTH AND EAST AHEAD OF A WEAK FRONT MOVING THROUGH THE AREA TONIGHT AND TOMORROW. SNOW LEVELS WILL FALL TO AROUND 9500-10000FT ACROSS WESTERN AREAS BY TUESDAY AFTERNOON AND TO 7500-8500FT ON WEDNESDAY. WIDESPREAD RAIN AND HIGHER ELEVATION SNOW ARRIVES LATER WEDNESDAY AND SHOULD CONTINUE INTO FRIDAY. SNOW LEVELS BY LATER THURSDAY FALL TO 6500-7500 FT ACROSS THE SOUTH AND 8000-9000FT ACROSS THE NORTH AND ALONG THE WYOMING BORDER. DUE TO WARM GROUND TEMPERATURES...ANY DECENT ACCUMULATIONS SHOULD BE LIMITED TO ABOVE 7000 FEET WHERE FORECAST AMOUNTS WILL BE UP TO 8 INCHES AND LOCALLY HIGHER ON THE HIGHEST PEAKS OF THE CENTRAL MOUNTAINS. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 3, 5:21 AM MDT, 22 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 521 AM MDT MON OCT 3 2011 IDZ017>025-031-032-041130- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 521 AM MDT MON OCT 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT UNSEASONABLY WARM TEMPERATURES 10 TO 15 DEGREES ABOVE NORMAL CAN BE EXPECTED AGAIN THIS AFTERNOON ACROSS THE AREA. ADDITIONALLY... MOISTURE MOVING INTO THE AREA WILL ALLOW FOR AFTERNOON ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SIGNIFICANT CHANGE IN THE WEATHER PATTERN IS IN STORE STARTING TUESDAY AS A LARGE STORM SYSTEM IS FORECAST TO MOVE SLOWLY ACROSS OUR AREA. WIDESPREAD PRECIPITATION AND STRONG SOUTHERLY WINDS WILL DEVELOP AHEAD OF THE COLD FRONT ON TUESDAY. EXPECT CONTINUED WIDESPREAD PRECIPITATION LATE WEDNESDAY AS THE COLD FRONT MOVES THROUGH. ADDITIONALLY...EXPECT SIGNIFICANT SNOWFALL ABOVE 8000 FT MAINLY WEDNESDAY THROUGH FRIDAY MORNING. EXPECT BELOW AVERAGE TEMPERATURES THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 8:44 PM MDT | Special Weather Statement | PIH | Blaine, Lincoln, Minidoka | 46 min |
| Oct 3, 9:37 PM MDT | Special Weather Statement | PIH | Caribou, Franklin | 38 min |
| Oct 4, 5:39 PM MDT | Special Weather Statement | PIH | Blaine | 66 min |
Nearby
Red Flag Warnings in Idaho, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.